Jump to content
Important Survey - Please Participate ×

Heart palpitations help!


[Da...]

Recommended Posts

I have always had heart palpitations but they usually are every once ina while or come for a bit and then leave. The past 4-5 days they've been non stop and wicked strong! I talked to my cardiologist Thursday and he reassured me they're fine and told me to take my propranolol both morning and evening. That didn't help- they've gotten stronger and stronger and they're making me nuts. I ended up calling again Saturday and spoke to a different cardiologist in the group who explained why they're bad in withdrawal and told me to up the dose and take another propranolol because the dose is so small. Still not helping!!! My chest muscles are hurting and I'm freaking out thinking my heart is bad!

 

My damn legs and back are so sore that everything I do hurts. Sitting, laying, walking, stretching. It all hurts.

 

Has anyone had palpitations like this? I just need some reassurance that I'm not alone with these. I have an appointment tomorrow with my cardiologist but would love some others experiences.

Link to comment
Share on other sites

I have always had heart palpitations but they usually are every once ina while or come for a bit and then leave. The past 4-5 days they've been non stop and wicked strong! I talked to my cardiologist Thursday and he reassured me they're fine and told me to take my propranolol both morning and evening. That didn't help- they've gotten stronger and stronger and they're making me nuts. I ended up calling again Saturday and spoke to a different cardiologist in the group who explained why they're bad in withdrawal and told me to up the dose and take another propranolol because the dose is so small. Still not helping!!! My chest muscles are hurting and I'm freaking out thinking my heart is bad!

 

My damn legs and back are so sore that everything I do hurts. Sitting, laying, walking, stretching. It all hurts.

 

Has anyone had palpitations like this? I just need some reassurance that I'm not alone with these. I have an appointment tomorrow with my cardiologist but would love some others experiences.

 

It's good you consulted your doctor(s), but I can reassure you that both palpitations (tachycardia, "skipped" beats, etc) AND chest wall muscle pains are very, very common withdrawal symptoms.  Benzos are powerful muscle relaxants, and when discontinued, can cause myriad muscle symptoms including pain, spasms, tics, etc.  The beta blocker should help with the palpitations, and ibuprofen is what i used for my chest-wall pains.

 

Time is the healer.  You'll be fine!  :smitten:

Link to comment
Share on other sites

Here's what The Ashton Manual says about muscle symptoms:

 

Muscle symptoms. Benzodiazepines are efficient muscle relaxants and are used clinically for spastic conditions ranging from spinal cord disease or injury to the excruciating muscle spasms of tetanus or rabies. It is therefore not surprising that their discontinuation after long-term use is associated with a rebound increase in muscle tension. This rebound accounts for many of the symptoms observed in benzodiazepine withdrawal. Muscle stiffness affecting the limbs, back, neck and jaw are commonly reported, and the constant muscle tension probably accounts for the muscle pains which have a similar distribution. Headaches are usually of the "tension headache" type, due to contraction of muscles at the back of the neck, scalp and forehead - often described as a "tight band around the head". Pain in the jaw and teeth is probably due to involuntary jaw clenching, which often occurs unconsciously during sleep.

 

At the same time, the nerves to the muscles are hyperexcitable, leading to tremor, tics, jerks, spasm and twitching, and jumping at the smallest stimulus. All this constant activity contributes to a feeling of fatigue and weakness ("jelly-legs"). In addition, the muscles, especially the small muscles of the eye, are not well co-ordinated, which may lead to blurred or double vision or even eyelid spasms (blepharospasm).

 

None of these symptoms is harmful, and they need not be a cause of worry once they are understood. The muscle pain and stiffness is actually little different from what is regarded as normal after an unaccustomed bout of exercise, and would be positively expected, even by a well-trained athlete, after running a marathon.

 

There are many measures that will alleviate these symptoms, such as muscle stretching exercises as taught in most gyms, moderate exercise, hot baths, massage and general relaxation exercises. Such measures may give only temporary relief at first, but if practised regularly can speed the recovery of normal muscle tone - which will eventually occur spontaneously.

Link to comment
Share on other sites

I had these on my second attempt at tapering from 1 mg clonazepam. I had to reinstate because I tapered too fast. Once I started over, the palpitation stopped so I knew it was the clonazepam. I am now on my third attempt tapering slowly. I do get palpitations from time to time, but they are not as nearly as bad as before. You maybe are tapering too fast as well. You can either hold and wait to stabilize, or updose if they are too unbearable. If you updose then you should then taper at a much slower rate. This drug is very powerful.
Link to comment
Share on other sites

×
×
  • Create New...